Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 9, 2012, 3:02 PM CDT for 33 counties in Texas. It took effect at May 10, 2012, 6:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 10, 2012, 6:00 PM CDT
- Expired
- May 11, 2012, 3:49 AM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
466 WGUS64 KEWX 092002 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CDT WED MAY 9 2012 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 6 PM THURSDAY EVENING UNTIL NOON FRIDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL MOVE EASTWARD INTO WEST TEXAS TONIGHT. THE UPPER LOW WILL CONTINUE TO MOVE ACROSS TEXAS THURSDAY AND FRIDAY BEFORE MOVING INTO EAST TEXAS ON SATURDAY. THE UPPER LEVEL LOW WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. CHANCES FOR RAIN WITH THIS SYSTEM WILL INCREASE FROM WEST TO EAST BEGINNING WEDNESDAY NIGHT AND SPREAD TO MUCH OF THE REGION BY THURSDAY AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY EVENING THROUGH FRIDAY MORNING...BEFORE DECREASING FROM WEST TO EAST FRIDAY AFTERNOON. IN ADDITION TO THE PROLONGED PERIOD OF RAIN...SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. SOILS HAVE BEEN MOISTENED FROM RAINFALL EARLIER THIS WEEK...SO ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF AND MAY LEAD TO FLASH FLOODING...AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. RAINFALL TOTALS FOR WEDNESDAY NIGHT THROUGH FRIDAY EVENING WILL AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS HIGHER THAN 4 INCHES ARE POSSIBLE. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-100500- /O.NEW.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 302 PM CDT WED MAY 9 2012 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DEWITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON AND ZAVALA. * FROM THURSDAY EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST FROM THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
5 follow-up statements
076 WGUS64 KEWX 100508 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1208 AM CDT THU MAY 10 2012 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 6 PM THURSDAY EVENING UNTIL NOON FRIDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL MOVE EASTWARD INTO WEST TEXAS TONIGHT. THE UPPER LOW WILL CONTINUE TO MOVE ACROSS TEXAS TODAY AND FRIDAY BEFORE MOVING INTO EAST TEXAS ON SATURDAY. THE UPPER LEVEL LOW WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. CHANCES FOR RAIN WITH THIS SYSTEM WILL INCREASE FROM WEST TO EAST BEGINNING WEDNESDAY NIGHT AND SPREAD TO MUCH OF THE REGION BY THURSDAY AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY EVENING THROUGH FRIDAY MORNING...BEFORE DECREASING FROM WEST TO EAST FRIDAY AFTERNOON. IN ADDITION TO THE PROLONGED PERIOD OF RAIN...SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. SOILS HAVE BEEN MOISTENED FROM RAINFALL EARLIER THIS WEEK...SO ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF AND MAY LEAD TO FLASH FLOODING... AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. RAINFALL TOTALS THROUGH FRIDAY EVENING WILL AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS HIGHER THAN 4 INCHES ARE POSSIBLE. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-101315- /O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 1208 AM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM THIS EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST FROM THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
861 WGUS64 KEWX 100935 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CDT THU MAY 10 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 6 PM THIS EVENING UNTIL NOON FRIDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL MOVE EAST ACROSS TEXAS TODAY THROUGH FRIDAY. CHANCES FOR RAIN WITH THIS SYSTEM WILL INCREASE FROM WEST TO EAST TODAY...WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS FRIDAY. RAIN CHANCES ARE EXPECTED TO DECREASE FROM WEST TO EAST DURING THE DAY FRIDAY. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED... AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH ISOLATED TOTALS IN EXCESS OF 4 INCHES POSSIBLE. SINCE SOILS OVER SOUTH CENTRAL TEXAS HAVE ALREADY BEEN MOISTENED FROM RAINFALL EARLIER THIS WEEK...THE HEAVY RAINS SHOULD PRODUCE FASTER RUNOFF AND AN INCREASED POTENTIAL FOR FLASH FLOODING...AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-101745- /O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 435 AM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM THIS EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
930 WGUS64 KEWX 101735 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 PM CDT THU MAY 10 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM 6 PM THIS EVENING UNTIL NOON FRIDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN MEXICO WILL MOVE EASTWARD ACROSS TEXAS THROUGH FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON AND INTO THE EARLY MORNING HOURS FRIDAY. RAIN CHANCES ARE EXPECTED TO DECREASE FROM WEST TO EAST DURING THE DAY FRIDAY. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGHOUT THE DAY TODAY AND THROUGH THE OVERNIGHT HOURS. AVERAGE RAINFALL TOTALS THROUGH FRIDAY MORNING ARE EXPECTED TO BE 2 TO 4 INCHES...WITH ISOLATED TOTALS IN EXCESS OF 4 INCHES POSSIBLE. SINCE SOILS OVER SOUTH CENTRAL TEXAS HAVE ALREADY BEEN MOISTENED FROM RAINFALL EARLIER THIS WEEK...THE HEAVY RAINS SHOULD PRODUCE FASTER RUNOFF AND AN INCREASED POTENTIAL FOR FLASH FLOODING...AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-110200- /O.CON.KEWX.FF.A.0005.120510T2300Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 1235 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM 6 PM CDT THIS EVENING THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
024 WGUS64 KEWX 110445 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT THU MAY 10 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THAT PART OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF U.S. HIGHWAY 281 UNTIL NOON TOMORROW... .AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS WEST CENTRAL TEXAS LATE THIS EVENING WILL PUSH SLOWLY INTO NORTHWEST TEXAS BEFORE NOON TOMORROW. DRY AIR HAS SLIDE EASTWARD ON THE UNDERSIDE OF THE LOW OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS SHOULD STABILIZE THE LOWER LEVELS TONIGHT AND EARLY TOMORROW...THEREFORE ADDITIONAL SIGNIFICANT RAINFALL IS NOT EXPECTED. HOWEVER...THE HEAVY RAINS OF TODAY MAY STILL RESULT IN MINOR RUNOFF FROM SMALL STREAMS FOR A NUMBER OF HOURS...THEREFORE MOTORISTS SHOULD REMAIN ALERT FOR FLOODED ROADWAYS AND FLOODED LOW WATER CROSSINGS WELL INTO THE OVERNIGHT HOURS. EAST OF HIGHWAY 281...HEAVY RAINS AND STORMS ARE JUST NOW EXITING THE REGION TO THE EAST...SO HEAVY RAINFALL MAY STILL BE PRODUCING RAPID RUNOFF AND RESULTANT FLOODING THAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TXC019-127-137-163-171-259-265-271-299-323-325-385-463-465-507- 110545- /O.CAN.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-DIMMIT-EDWARDS-FRIO-GILLESPIE-KENDALL-KERR-KINNEY-LLANO- MAVERICK-MEDINA-REAL-UVALDE-VAL VERDE-ZAVALA- INCLUDING THE CITIES OF...BANDERA...CARRIZO SPRINGS... ROCKSPRINGS...PEARSALL...FREDERICKSBURG...BOERNE...KERRVILLE... BRACKETTVILLE...LLANO...EAGLE PASS...HONDO...LEAKEY...UVALDE... DEL RIO...CRYSTAL CITY 1145 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED...BANDERA...DIMMIT...EDWARDS...FRIO... GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA... REAL...UVALDE...VAL VERDE AND ZAVALA. AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS WEST CENTRAL TEXAS LATE THIS EVENING WILL PUSH SLOWLY INTO NORTHWEST TEXAS BEFORE NOON TOMORROW. DRY AIR HAS SLIDE EASTWARD ON THE UNDERSIDE OF THE LOW OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS SHOULD STABILIZE THE LOWER LEVELS TONIGHT AND EARLY TOMORROW...THEREFORE ADDITIONAL SIGNIFICANT RAINFALL IS NOT EXPECTED. HOWEVER...THE HEAVY RAINS OF TODAY MAY STILL RESULT IN MINOR RUNOFF FROM SMALL STREAMS FOR A NUMBER OF HOURS...THEREFORE MOTORISTS SHOULD REMAIN ALERT FOR FLOODED ROADWAYS AND FLOODED LOW WATER CROSSINGS WELL INTO THE OVERNIGHT HOURS. $$ TXC013-021-029-031-053-055-091-123-149-177-187-209-255-285-287- 453-491-493-111245- /O.CON.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS- WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE... GIDDINGS...AUSTIN...GEORGETOWN...FLORESVILLE 1145 PM CDT THU MAY 10 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DEWITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. * THROUGH FRIDAY MORNING * AVERAGE STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED TOTALS HIGHER THAN 4 INCHES POSSIBLE. * PERIODS OF RAIN...HEAVY AT TIMES...WILL PRODUCE FLASH FLOODING OF NORMALLY DRY CREEK BEDS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. URBANIZED AREAS INCLUDING LOCATIONS IN AND AROUND THE AUSTIN AND SAN ANTONIO METRO AREAS CAN EXPECT RUNOFF TO MAKE SOME ROADWAYS IMPASSABLE. THE FLASH FLOOD IMPACT WILL BE HIGHEST THIS EVENING INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
316 WGUS64 KEWX 110849 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH CANCELLED FOR SOUTH CENTRAL TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER TEXAS TODAY...BUT THE FOCUS FOR HEAVY RAINFALL HAS BEEN DRAWN EAST AND SOUTHEAST TO THE UPPER TEXAS COAST EARLY THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE MOSTLY LIGHT RAINFALL AMOUNTS TODAY. ANY ADDITIONAL RAIN TODAY SHOULD NOT INFLUENCE AREA RIVERS AND STREAMS THAT REMAIN SWOLLEN EARLY THIS MORNING. TXC013-021-029-031-053-055-091-123-149-177-187-209-255-285-287- 453-491-493-111000- /O.CAN.KEWX.FF.A.0005.000000T0000Z-120511T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS- WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE... GIDDINGS...AUSTIN...GEORGETOWN...FLORESVILLE 349 AM CDT FRI MAY 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. ALTHOUGH RIVERS AND STREAMS REMAIN SWOLLEN THIS MORNING THE POTENTIAL FOR ADDITIONAL FLOODING HAS DECREASED. ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY...BUT ARE EXPECTED TO PRODUCE MOSTLY LIGHT RAINFALL AMOUNTS BELOW ONE-QUARTER INCH. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 9, 12:41 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 9, 12:41 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1241 PM CDT WED MAY 9 2012 .DISCUSSION... SEE AVIATION FOR 18Z TAFS. && .AVIATION... CIGS AROUND 2500 TO 5000 FT BKN WILL DEVELOP ACROSS SOUTH CENTRAL TEXAS THROUGH THIS EVENING IN ADVANCE OF A DISTURBANCE OVER THE SOUTHWEST U.S. FORECAST TO MOVE TOWARD THE AREA TONIGHT AND THURSDAY...CAUSING INCREASING OVERRUNNING CLOUDS AND PRECIPITATION TONIGHT AND THURSDAY THROUGH THURSDAY NIGHT...NORTH OF A STATIONARY FRONT THAT IS SOUTH OF SOUTH CENTRAL TEXAS. CIGS ARE EXPECTED TO LOWER TO 1000 TO 2000 FT AFTER 06Z TONIGHT THROUGH THURSDAY...WITH OCCASIONAL RAIN DEVELOPING WITH SCT SHRA AND TSRA. VSBYS WILL FALL TO AROUND 5 TO 6 MILES IN RAIN AFTER 12Z...WITH OCCASIONAL PERIODS OF VSBYS AOB 3 MILES IN RAIN SHOWERS OR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. && .PREV DISCUSSION... /ISSUED 1051 AM CDT WED MAY 9 2012/ UPDATE... NO MAJOR CHANGES...MINOR ADJUSTMENTS BASED ON CURRENT TRENDS. DISCUSSION... A MOIST SFC AIRMASS TRAPPED UNDER AN INTRUSION OF DRIER MID- LEVELS WILL HELP PROMOTE INCREASING CLOUD DEVELOPMENT THROUGH THIS MORNING AND INTO THE AFTERNOON. A FEW SHOWERS ARE POSSIBLE THROUGHOUT THE DAY...BUT NOT ANTICIPATING ORGANIZED CONVECTION UNTIL LATER TONIGHT AS THE UPPER LOW ACROSS NRN MEXICO/SRN AZ/SRN NM PUSHES CLOSER TO TEXAS. HAVE REMOVED EXPLICIT MENTION OF PRECIP FOR ALL BUT THE SRN TIER OF COUNTIES DUE TO SLIGHTLY BETTER MOISTURE. ALSO KEPT SLIGHT CHANCE POPS ALONG THE RIO GRANDE DUE TO THE POTENTIAL FOR SOME DEVELOPMENT ASSOCIATED WITH THE UPPER LOW TO BEGIN BEFORE 00Z. TEMPERATURES HAVE WARMED A LITTLE QUICKER THAN PREVIOUSLY ANTICIPATED ACROSS LOCATIONS UNDER FULL SUN...BUT WITH THE INCREASING CLOUD COVERAGE EXPECT A SLOWER WARMING TREND THROUGH THE AFTERNOON...SO HAVE LEFT AFTERNOON HIGHS ALONE. ONGOING FORECAST IS GENERALLY ON TRACK...WITH ONLY MINOR ADJUSTMENTS TO FIRST PERIOD SKY...POP/WX/QPF AS WELL AS HOURLY T/TD GRIDS NEEDED. PREV DISCUSSION... /ISSUED 646 AM CDT WED MAY 9 2012/ AVIATION... MAIN CONCERNS THIS FORECAST PERIOD WILL BE CONVECTION AND THE TIMING. LOOKS LIKE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT ANY POINT TODAY AND TONIGHT. AFTER 06Z SHOULD BEGIN TO SEE AN INCREASE IN THE CONVECTION AND AREAL COVERAGE AS NEXT DISTURBANCE IN UPPER LEVEL FLOW BEGINS TO MOVE ACROSS THE REGION FROM WEST TO EAST. FOR TODAY DECIDED NOT TO INCLUDE ANY MENTION EXPECT AT KAUS FOR FIRST TWO HOURS THIS MORNING. AFTER 06Z AT KDRT AND THEN AT THE I-35 TERMINALS AFTER 12Z HAVE INCLUDED THE MENTION OF CONVECTION. MOST OF THIS PERIOD WILL SEE VFR CEILINGS WITH MVFR IN OR NEAR CONVECTION. WINDS WILL BE EAST TO NORTHEAST THROUGH THE FORECAST PERIOD AT SPEEDS OF 10 KNOTS OR LESS. KDRT WILL SEE SOUTHEAST WINDS NEAR 10 KNOTS AFTER 23Z. PREV DISCUSSION... /ISSUED 410 AM CDT WED MAY 9 2012/ DISCUSSION... SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT NRN SAN ANTONIO THRU 6 AM AND THE AUS METRO AREA DURING THE MORNING COMMUTE. PROGRESSIVE SPEED OF AROUND 35 MPH SHOULD RESULT IN IMPROVED WEATHER BY 10 AM...BUT THE MOIST OVERRUNNING PATTERN COULD SUPPORT ADDTIONAL ROUNDS OF ACTIVITY AT ANY POINT TODAY. THE RELATIVELY BENIGN PERIOD FOR RAIN CHANCES IS EXPECTED TO LAST FROM MIDDAY TODAY THROUGH LATE THIS EVENING. LATE TONIGHT...THE POOLING OF MOISTURE OVER THE RIO GRANDE AND THE APPROACH OF AN UPPER LEVEL LOW IS EXPECTED TO SUPPORT MUCH HIGHER RAIN CHANCES OUT WEST. BY THURSDAY MORNING...THE CONVECTIVE FOCUS EXPANDS TO INCLUDE THE I-35 CORRIDOR...WITH RAIN LIKELY OVER ALL OF SOUTH CENTRAL TEXAS BY THURSDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE AS EARLY AS LATE TONIGHT...GIVEN PWAT FORECASTS OF 1.5-1.7 INCHES SPREADING UP THE RIO GRANDE VALLEY BY 12Z THU. THE MENTION OF LOCALLY HEAVY RAIN IN THE FORECAST WAS SAVED FOR DAYTIME THURSDAY THROUGH THURSDAY NIGHT...TO REFLECT MODELS SHOWING A SLIGHT SLOWING TREND OF THE UPPER LOW. HIGHEST CHANCE OF RUN-OFF ISSUES SHOULD BE LATE IN THE DAY THURSDAY THROUGH EARLY FRIDAY MORNING...SO WILL WAIT FOR DAYBREAK TO CONSIDER A FFA FOR THURSDAY/THURSDAY NIGHT. AS THE UPPER LOW DEEPENS CONVECTION OVER SOUTHERN COUNTIES...A SHIFT TO SOUTHERLY WINDS AT THE SURFACE SHOULD SUPPORT THE POSSIBILITY OF A FEW SUPERCELLS...SO WILL INCLUDE AFTERNOON AND EVENING SEVERE WORDING FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 90 FROM DRT TO SAT. MODEL CONENSUS SUGGESTS THAT BY LATE THURSDAY NIGHT...MESOCALE PROCESSES WILL DRIVE THUNDERSTORM FOCUS EAST/SOUTHEAST AND WILL OUT IN FRONT OF THE UPPER LOW THAT WILL BY THIS TIME BE OVER WEST- CENTRAL TX. ADDITIONAL ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS WILL PROMOTE GOOD RAIN CHANCES THROUGH EARLY SATURDAY...BUT THE LATE FRIDAY INTO SATURDAY RAINS ARE EXPECTED TO BE LIGHTER AS THE HEAVIER RAIN FOCUS CONTINUES TO MOVE EAST ALONG THE GULF COAST. SLIGHTLY BELOW NORMAL TEMPS UNDER THE INFLUENCE OF THE UPPER LOW ARE EXPECTED TO LAST INTO SATURDAY...WITH TEMPS AND RAIN CHANCES RETURNING CLOSER TO CLIMATOLOGICAL NORMS SUNDAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 62 81 65 77 / 10 20 50 80 60 AUSTIN BERGSTROM INTL AIRPORT 79 60 81 64 77 / 20 20 50 80 60 NEW BRAUNFELS MUNI AIRPORT 80 62 79 63 78 / 20 20 60 80 50 BURNET MUNI AIRPORT 78 58 79 64 75 / 10 20 50 80 60 DEL RIO INTL AIRPORT 78 65 74 60 80 / 20 60 70 50 30 GEORGETOWN MUNI AIRPORT 79 59 80 64 75 / 10 10 50 80 60 HONDO MUNI AIRPORT 79 63 80 61 80 / 20 40 70 80 40 SAN MARCOS MUNI AIRPORT 80 63 79 65 78 / 20 20 50 80 50 LA GRANGE - FAYETTE REGIONAL 79 64 81 66 78 / 20 10 40 80 60 SAN ANTONIO INTL AIRPORT 80 63 79 65 78 / 20 30 60 80 50 STINSON MUNI AIRPORT 80 64 80 66 79 / 20 30 60 80 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08/10 SYNOPTIC/GRIDS...25/18 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 9, 5:40 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT WED MAY 9 2012 TXZ171>173-183>194-202>209-217>225-228-101200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 540 AM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE MOVE ACROSS THE REGION AND PROVIDE LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS THE STORMS MOVE OVER THE SAME LOCATIONS...THE GROUND WILL BECOME SATURATED AND THE THREAT FOR FLASH FLOODING WILL INCREASE. ON THURSDAY AFTERNOON AND INTO THURSDAY EVENING THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE GREATEST RISK AREA CURRENTLY IS EXPECTED TO BE FROM CAMPBELLTON TO LYTLE TO HONDO TO CONCAN TO DEL RIO AND AREAS TO THE SOUTH. THE MAIN THREAT IN THIS SLIGHT RISK AREA WILL BE LARGE HAIL AND DAMAGING WIND. THE STRONGEST DISTURBANCE IS LIKELY TO PASS OVER THE AREA THURSDAY INTO FRIDAY. DURING THIS PERIOD FLASH FLOODING COULD BE THE GREATEST AS SOILS ARE LIKELY TO BE SATURATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.